MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.031S
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient underwent a trochanteric fixation nail advanced (tfna) procedure.During the surgery, the surgeon tried to take off the percutaneous radiolucent insertion handle after having placed and locked down the tfna femoral nail, titanium alloy and lag screw.However, the connecting screw for insertion handle would not release from the nail.The patient¿s leg was abducted and the connecting screw could not be removed.The surgeon then removed the instrumentation and implants.A new second nail of the same part and different sized lag screw were inserted, and another new second connecting screw and insertion handle were used.The same issue occurred.The connecting screw became stuck to the nail while taking off the second insertion handle.The surgeon was able to disengage the connecting screw from the nail.The second nail and lag screw remained implanted in the patient.It was noted that the nail was not fitting on properly, and that the tips of both insertion handles had become bent or torqued.It was also noted that the screw inserter bent at the handle and the helical blade/screw coupling screw bent at the tip of the threads.There was an unknown surgical delay reported.Additional medical intervention was required.The patient outcome was also unknown.The procedure was successfully completed.Concomitant device reported: trochanteric fixation nail advanced (tfna) screw 100mm - sterile (part 04.038.100s, lot h406590, quantity 1); trochanteric fixation nail advanced (tfna) screw 110mm - sterile (part 04.038.110s, lot 7859799, quantity 1).This is report 1 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: item: 04.037.031s; lot: h356672; mfg location: monument; mfg qty: 6; mfg date: 04 may 2017; exp date: 31 mar 2027; dhr review found product was inspected and passed per inspection requirements.The test requirement "notch depth 6.95/7.05" was indicated as not applicable per inspection sheets.The added test at final inspection was found to damage the parts after anodize.This feature is checked 100% at the mill id feature.Raw material item 21127; lot h174640 dhr reviewed.Material supplied by perryman company, received on 18 aug 2016.Certified test report provided by perryman company certifies that all test results conform.Certificate of test provided from howmet castings for heat treat.No reworks or ncs generated for the material.Product sterilized at ethicon endo-surgery using gamma 25-40kgy.Certification provided by ethicon endo-surgery.Sterile product release checklist indicates all requirements were completed and passed.There were no reworks or nonconformances (ncs) generated during the manufacture of this order.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: flow: device interaction/functional visual inspection- the tfna nail (part 04.037.031s, lot h356672, mfg 04 may 2017) was received at us customer quality (cq) with signs of implantation but no other visual deformations.Interior threads showed no issues.Functional test- a functional test was completed, the returned connecting screws (03.037.010, lot 9167349, qty 2), both fully threaded into the nail and were able to be removed without issue, however, operational conditions could not be re-created.This is not consistent with the reported complaint condition, the complaint was not able to be replicated, therefor the complaint is unconfirmed.Conclusion- the complaint condition is unconfirmed as the tfna nail (part 04.037.031s, lot h356672) was received with no visual defects and performed functionally as intended.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the operational context and patient specific anatomy played a role in the issues noted by the surgeon.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was return to manufacturer was updated and should have been reported on mwr-(b)(4) , but was reported as device is not expected in error.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7561233
Report Number2939274-2018-52377
Device Sequence Number205283
Product Code HSB
UDI-Device Identifier10886982095893
UDI-Public(01)10886982095893
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.031S
Device Catalogue Number04.037.031S
Device Lot NumberH356672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1